Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Difficulty in hearing from one ear, have plugged ear with light buzzing sound. No improvement with ciprodex, prednisone. Worrisome?

Hello, I am unable to hear from my right ear all of sudden when I woke up in the morning I got it checked in urgent care, and found that ear was clean with no wax or other things. Doctor gave me an atibiotic eardrop( ciprodex )and prednisone 20 mg 3 tablets.... but even after 3 days I ahve no improvement. I feel that my ear is plugged and can hear slight buzzing sound. I m scared. please help.
Asked On : Tue, 17 Jul 2012
Answers:  1 Views:  161
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Hello and welcome to HCM,
First of all i would like say that please do not be scared. Please do not worry or it will worsen the situation.
Now , coming to the topic, when i was going through very cautiously to your question, few questions aroused in my mind.. some of it were, ....
What is your age ?
Do you have any other condition like Diabetes, Hypertension etc,
Or, are you undergoing any stressful situation now a days ?? etc. & etc...!!
Anyway, as Doctor has prescribed you prednisolone 20mg 3 tabs, i think you might be an adult of average 60 kg weight.
If, i concentrate few of your points you described, like sudden hearing loss on wake up, associated with buzzing sound (i.e., tinnitus), i think it is SNHL (sensory neural hearing loss), more specifically the sensory part. It can be very easily detected by PTA (Pure tone audiometry) & tympanometry. But, in any case , immediate "prednisolone" prescription is very good clinical practice from my point of view. Your Doctor did the right thing. BUT, prednisolone is prescribed in tapering (reducing) doses and you may have to take it over 10 days to complete the full course, So 3 days is not enough to expect the result. I generally advice one neurotropic vitamin like methycobal along with prednisolone.
Ok..Ok.. I will not go to any further details then this or else you will be confused and worried too much.

In summary, ie., directly answering to your concern / question....."I m scared. please help" ---my answer will be --
* Please don't get scared. Keep your cool and have faith in almighty.
* Get a ......
PTA/Tympanometry/ Blood Sugar level/ "Blood pressure check" done and continue full course of ..
- Prednisolone
- Neurotropic vitamin

I am not writing a detailed prescription as it is not allowed by HCM

With this i will wind up and i sincerely hope that i could at least ease your mind and could help you with your concern. I wish you a very very early recovery and a very healthy ahead.

Thanks and Regards
Answered: Sun, 22 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor